Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Reaction To Lopinavir/Ritonavir

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Kaletra (Lopinavir/Ritonavir)

low-PIN-a-veer, rit-ON-uh-veer Brand Name: Kaletra Other Name(s): LPV/RTV, LPV/r Drug Class: Protease Inhibitors Approved Use: Treatment of HIV Infection WARNING: Kaletra can cause serious, life-threatening side effects. These include liver problems, pancreatitis (inflammation of the pancreas), heart rhythm problems, severe allergic reactions, and life-threatening drug interactions. Contact your health care provider...
Ask the Experts

Side effects of Lopinavir/Ritonavir

Dear Dr HenryI am a practising HIV clinician in South Africa and am unsure as to how to attribute dyslipidaemia to solely the use of Lopinavir/Ritonavir or other causes. Is there a time frame when this drug can be excluded as a causative agent? How...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The effect of lopinavir/ritonavir is usually most profound on the triglycerides followed by cholesterol levels. Knowing the baseline lipid levels before starting a regimen and then the levels 1-3 months after starting usually is sufficient. If only... Read more »

LAMIVUDINA/ZIDOBUDINA/LOPINAVIR-RITONAVIR

Hola Dortor Steve. Saludos Cordiales...Sabe he escrito muchas veces a este foro pero nunca me han contestado, bueno creo que es cuestion de suerte espero y Dios me otorge algo de su valioso tiempo. De antemano gracias.El dia 08-diciembre sali con...
Steven M. Natterstad, M.D.

Response from Steven M. Natterstad, M.D.

Frascino Medical Group
Hola amigo,Es una combinacin muy razonable, pero no se sabe "si es buena y si funciona" hasta que se la pone a prueba. Si ya no empezaras esta terapia, el primer paso de esta "prueba" debera ser hacerte los exmenes de resistencia... Read more »

Lopinavir/Ritonavir

Dear doctor,I'm currently working in Cambodia and I have an Cambodian girlfriend. I know her a long time and we always had safer sex.Unfortunatel, yesterday it went wrong and the condom broke and to be honest, the HIV rate in this country is...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello Peter and thanks for posting.You're on an appropriate nPEP regimen and planned duration. Lopinavir/ritonavir (Kaletra, Alluvia) is associated with gastrointestinal side effects (nausea, diarrhea). Lamivudine/zidovudine is associated... Read more »

treatment for side effects of tenofavir|+3TC and lopinavir with ritonavir

Dear dr.I was recently started 2nd line medication from indian govt.Started on 24/10/2010. i had severe side effects like nausea, vomiting,diarrohea because of lopinavir.here doctors stopped medication for 3 days and given the medication for...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Stomach side effects from lopinavir/ritonavir (Kaletra in US) are common particularly when starting meds. Often a variety of nausea or diarrhea meds need to be tried. Taking the meds with a meal and calcium supplements helps some patients. I would... Read more »
Connect With Others

ritonavir

Posted by Anonymous, 1 Reply
I'm looking to talk with people who are currently taking
ritonavir (Norvir) capsules and will be affected by the imminent
change to liquid ritonavir. I'm a reporter working on a story for
the journal... Read more »

ritonavir in liquid form

Posted by Anonymous, 1 Reply
My partner just started taking ritonavir in the liquid form and it
tastes really bad. Furthermore, after taking it, he becomes very
nauseous and weak. We would like to hear from people with
... Read more »

Need Ritonavir

Posted by Anonymous
Dear Friends

I am a person living with HIV for 11 years now. Up until now I have not taken any medications apart from vitamin supplements. I have been in conflict with myself on whether to start HAART and after much sole searching have decided to... Read more »

my strange reaction

Posted by midwestguy143, 2 Replies
I tested positive on March 24, 2009. The thing that surprised me, and my friends was my reaction -- none really. Just something else in my life. I had lost my job many months ago, and with the job market being so tough, I've gotten used to the... Read more »